Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 7, 2019, 3:29 AM PDT for Elko County, White Pine County, Nevada. It took effect at Jun 7, 2019, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 3:29 AM PDT (10:29 UTC)
- In effect from
- Jun 7, 2019, 11:00 AM PDT
- Expired
- Jun 7, 2019, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3356 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
593 WWUS75 KLKN 071029 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 329 AM PDT Fri Jun 7 2019 NVZ031-033>035-038-039-081600- /O.NEW.KLKN.FZ.W.0001.190608T0900Z-190608T1600Z/ /O.NEW.KLKN.WI.Y.0015.190607T1800Z-190608T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southwestern Elko County-South Central Elko County- 329 AM PDT Fri Jun 7 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... The National Weather Service in Elko has issued a Freeze Warning...which is in effect from 2 AM to 9 AM PDT Saturday. A Wind Advisory has also been issued. This Wind Advisory is in effect from 11 AM this morning to 8 PM PDT this evening. * WINDS...Northwest 20 to 30 mph gusting to 50 mph. * TIMING... Wind gusts will be strongest 2 pm - 5 pm. * IMPACTS...High profile vehicles will be subjected to strong cross winds along Interstate 80 between Wendover and Elko. Highway 93 from Jackpot to Ely will also have strong cross- winds. * TEMPERATURES...Mid 20s to mid 30s. * TIMING...Temperatures will begin dropping into the 30s after midnight. * DURATION...Pockets of cold temperatures could last as late as 9 am. * IMPACTS...Gardens and tender plants will need to be covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-036-037-040-041-081600- /O.NEW.KLKN.FZ.W.0001.190608T0900Z-190608T1600Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 329 AM PDT Fri Jun 7 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... The National Weather Service in Elko has issued a Freeze Warning...which is in effect from 2 AM to 9 AM PDT Saturday. * TEMPERATURES...Mid 20s to mid 30s. * TIMING...Temperatures will begin dropping into the 30s after midnight. * DURATION...Pockets of cold temperatures could last as late as 9 am. * IMPACTS...Gardens and tender plants will need to be covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
831 WWUS75 KLKN 072114 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 214 PM PDT Fri Jun 7 2019 NVZ031-033>035-038-039-081515- /O.CON.KLKN.FZ.W.0001.190608T0900Z-190608T1600Z/ /O.CON.KLKN.WI.Y.0015.000000T0000Z-190608T0300Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southwestern Elko County-South Central Elko County- 214 PM PDT Fri Jun 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... The National Weather Service in Elko has issued a Freeze Warning...which is in effect from 2 AM to 9 AM PDT Saturday. A Wind Advisory has also been issued. This Wind Advisory is in effect until 8 PM PDT this evening. * WINDS...Northwest 20 to 30 mph gusting to 50 mph. * TIMING... Wind gusts will be strongest 2 pm - 5 pm. * IMPACTS...High profile vehicles will be subjected to strong cross winds along Interstate 80 between Wendover and Elko. Highway 93 from Jackpot to Ely will also have strong cross- winds. * TEMPERATURES...Mid 20s to mid 30s. * TIMING...Temperatures will begin dropping into the 30s after midnight. * DURATION...Pockets of cold temperatures could last as late as 9 am. * IMPACTS...Gardens and tender plants will need to be covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-036-037-040-041-081515- /O.CON.KLKN.FZ.W.0001.190608T0900Z-190608T1600Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 214 PM PDT Fri Jun 7 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... * TEMPERATURES...Mid 20s to mid 30s. * TIMING...Temperatures will begin dropping into the 30s after midnight. * DURATION...Pockets of cold temperatures could last as late as 9 am. * IMPACTS...Gardens and tender plants will need to be covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
102 WWUS75 KLKN 080258 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 758 PM PDT Fri Jun 7 2019 NVZ031-035-038-081600- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-190608T0300Z/ /O.CON.KLKN.FZ.W.0001.190608T0900Z-190608T1600Z/ Northern Elko County-White Pine County-Southwestern Elko County- 758 PM PDT Fri Jun 7 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... The National Weather Service in Elko is expiring the Wind Advisory which was in effect through 8PM. A Freeze Warning remains in effect from 2 AM to 9 AM PDT Saturday. * TEMPERATURES...Mid 20s to mid 30s. * TIMING...Temperatures will begin dropping into the 30s after midnight. * DURATION...Pockets of cold temperatures could last as late as 9 am. * IMPACTS...Gardens and tender plants will need to be covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NVZ033-034-039-081600- /O.EXT.KLKN.WI.Y.0015.000000T0000Z-190608T0600Z/ /O.CON.KLKN.FZ.W.0001.190608T0900Z-190608T1600Z/ Southeastern Elko County-Ruby Mountains/East Humboldt Range- South Central Elko County- 758 PM PDT Fri Jun 7 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... The National Weather Service in Elko has extended the Wind Advisory which is now in effect through 11PM PDT this evening. A Freeze Warning remains in effect from 2 AM to 9 AM PDT Saturday. * WINDS...Northwest 25 to 40 mph gusting to 55 mph. Strongest winds are expected along eastern slopes of mountains such as Ruby and Clover Valley areas, along with higher elevation summits such as Pequop, and near West Wendover. * TIMING... Wind will diminish late this evening. * IMPACTS...High profile vehicles will be subjected to strong cross winds. * TEMPERATURES...Mid 20s to mid 30s. * TIMING...Temperatures will begin dropping into the 30s after midnight. * DURATION...Pockets of cold temperatures could last as late as 9 am. * IMPACTS...Gardens and tender plants will need to be covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-036-037-040-041-081600- /O.CON.KLKN.FZ.W.0001.190608T0900Z-190608T1600Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 758 PM PDT Fri Jun 7 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... * TEMPERATURES...Mid 20s to mid 30s. * TIMING...Temperatures will begin dropping into the 30s after midnight. * DURATION...Pockets of cold temperatures could last as late as 9 am. * IMPACTS...Gardens and tender plants will need to be covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ JR
523 WWUS75 KLKN 080600 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1100 PM PDT Fri Jun 7 2019 NVZ033-034-039-081600- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-190608T0600Z/ /O.CON.KLKN.FZ.W.0001.190608T0900Z-190608T1600Z/ Southeastern Elko County-Ruby Mountains/East Humboldt Range- South Central Elko County- 1100 PM PDT Fri Jun 7 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... A Freeze Warning remains in effect from 2 AM to 9 AM PDT Saturday. * TEMPERATURES...Mid 20s to mid 30s. * DURATION...Pockets of cold temperatures could last as late as 9 am. * IMPACTS...Gardens and tender plants will need to be covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NVZ030-031-035>038-040-041-081600- /O.CON.KLKN.FZ.W.0001.190608T0900Z-190608T1600Z/ Humboldt County-Northern Elko County-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-Northwestern Nye County- Northeastern Nye County- 1100 PM PDT Fri Jun 7 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SATURDAY... The National Weather Service in Elko is expiring the Wind Advisory which was in effect through 8PM. A Freeze Warning remains in effect from 2 AM to 9 AM PDT Saturday. * TEMPERATURES...Mid 20s to mid 30s. * TIMING...Temperatures will begin dropping into the 30s after midnight. * DURATION...Pockets of cold temperatures could last as late as 9 am. * IMPACTS...Gardens and tender plants will need to be covered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A freeze warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:13 AM PDT, 16 minutes earlier.
Area forecast discussion, Jun 7, 3:13 AM PDT, 16 minutes before
Area Forecast Discussion National Weather Service Elko NV 313 AM PDT Fri Jun 7 2019 .SYNOPSIS...Low pressure will brush the state today and Saturday. Showers will spread across the north today accompanied with gusty winds across the eastern part of the state. Overnight temperatures will fall to the freezing mark in some valleys tonight and Saturday night so you may want to protect any tender plants. && .SHORT TERM...Today through Saturday evening. Satellite imagery shows the cloud banding defining the incoming trough moving over northern California this morning. The unsettled weather on the leading edge of the trough took all morning to finish moving east through the LKN CWFA. Starting to see some hints of showers developing across Humboldt County with the next weak shortwave trough axis approaching. The models are still in good agreement for the short term, and a change is in the works. The synoptic trough will take all day today and all day Saturday to move through the state. Central low pressure will move well north of Nevada. The mean trough axis will drag through northern Nevada beginning today. Showers are expected to occur mainly north of Interstate 80 today, followed by dry conditions. Winds will be gusty across eastern Nevada today...mainly Elko and White Pine counties. After winds subside this evening, temperatures will begin to drop. Many valleys will see freezing temperatures overnight tonight and again Saturday night. High temperatures will generally be in the 60s. Low temperatures will generally be in the 30s...with some valleys falling into the 20s. .LONG TERM...Saturday night through next Thursday. A cool and dry northerly flow is in place at the start of the long term period. Sunday morning will be another unseasonably cold morning, with some near to below freezing temperatures continuing the threat of frost or freeze. A weak upper level flow will be in place until Monday or Monday night, when ridging will start to build in from the West. Winds will be light and dry conditions will continue. This will be short lived though, as some troffing looks to creep back into the area by Wednesday or more than likely Thursday, ushering in the return of convective activity. A warming trend will begin on Sunday and by Tuesday and Wednesday, 80's will be widespread with some of the warmer valleys around 90 degrees. A little cooling could occur on Thursday with the trof passage. && .AVIATION...Winds will continue to remain gusty at all terminals this morning and afternoon. Conditions will remain VFR through the forecast period today. Some -SHRA/-TSRA will be possible along the NV/UT and NV/ID borders through the afternoon. && .FIRE WEATHER...There will be a few showers spreading across northern fire zones today however thunderstorms are not expected. Winds will be gusty across eastern Nevada this afternoon and evening. Drier and much cooler temperatures are expected today and Saturday with some overnight freezing temperatures. Dry conditions should last from tonight through Wednesday. && .HYDROLOGY...Much cooler temperatures are expected beginning today which will reduce the rate of snow-melt and slow the flow in some rivers and creeks such as Lamoille Creek and the Bruneau River. Flooding continues along the Mary's River and much of the Humboldt River. && .LKN WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 9 AM PDT Saturday for Humboldt County-Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County- Ruby Mountains/East Humboldt Range-South Central Elko County- Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Wind Advisory from 11 AM this morning to 8 PM PDT this evening for Northern Elko County-Ruby Mountains/East Humboldt Range- South Central Elko County-Southeastern Elko County-Southwestern Elko County-White Pine County. && 92/90/86/92
Hazardous weather outlook, Jun 6, 8:34 PM PDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 834 PM PDT Thu Jun 6 2019 NVZ030-031-033>041-080345- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 834 PM PDT Thu Jun 6 2019 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Tonight. Winds and the resulting blowing dust with reduced visibility will diminish overnight. Isolated thunderstorms will strong wind gusts will be possible through the early portion of the night. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cooler air mass will move into the region over the weekend bringing a drop in temperatures. Low temperatures on both Saturday and Sunday mornings may fall near to below freezing in many valleys and frost or freeze advisory or warnings are likely to be issued. If you have plants that are sensitive to cold temperatures, please make sure they are covered or brought inside during the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. 90
In the hours before
Local storm report, Jun 6, 9:44 PM PDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
944 PM PDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 6 NNE RYNDON 41.04N 115.57W
06/06/2019 M59 MPH ELKO NV MESONET
N7NNV COAL MINE CANYON. ELEVATION 5550 FEET.
&&
86The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:38 PM PDT | Special Weather Statement | LKN | Elko | 22 min |
| Jun 7, 3:29 AM PDT | Freeze Warning | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.